MAUDE Adverse Event Report: COHERA MEDICAL INC TISSUGLU SURGICAL ADHESIVE

COHERA MEDICAL INC TISSUGLU SURGICAL ADHESIVE
Model Number TG100US
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Discharge (2225)
Date of Event 05/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to the company by a healthcare professional that a patient underwent an abdominoplasty surgery using tissuglu surgical adhesive in conjunction with standard of care on (b)(6) 2016.On (b)(6) 2017, the patient's surgeon conducted an additional surgical procedure to clean and close an abdominal pocket containing fluid.It was reported that during this procedure pieces of uncured tissuglu® surgical adhesive were found in potentially infected encapsulated seroma tissue.Dr (b)(6) surgically removed and cleaned the wound and placed a drain.The drain was subsequently removed and no further issues reported.It was further reported that on (b)(6), the patient presented with fluid development in a different area of the abdomen.The doctor reportedly aspirated the fluid from this area two separate times without resolution and decided to perform an additional revision surgical procedure.The healthcare professional responsible for the patient's care alleges the complications to be associated with the use of tissglu surgical adhesive.The reported fluid development and presence of tissuglu® surgical adhesive fragments is consistent with known potential complications associated with abdominoplasty surgeries and is described in the tissuglu surgical adhesive directions for use (dfu-100-0001): · potential adverse events (e.G., complications) related to abdominoplasty procedures in general include seroma formation, wound dehiscence, rash/ redness, surgical site infection, necrosis, hypertrophic scarring, hematoma, wound complications, wound separation, and immunological reaction.Tissuglu® surgical adhesive has been shown clinically to not increase or effect the rate of these complications in abdominoplasty procedures.· as described in the directions for use, tissuglu is designed to provide a strong bond for a period of time sufficient for natural healing to occur and eventually degrades over time, breaking down into benign absorbable components.In a 24 month preclinical study, the test article degraded most significantly over the first 6 months, after which the formation of a fibrotic capsule around the residual test article apparently slowed the degradation progression over the remaining duration of the 24 month implantation period.It is not anticipated that the existence of tissuglu® will present any adverse reaction, infection, or other health consequences.The involved lot of tissuglu® was confirmed to be within final release acceptance criteria.Based on the above, cohera medical concludes that no further action is needed at this time.

Brand Name
TISSUGLU SURGICAL ADHESIVE
Common Device Name
TISSUGLU SURGICAL ADHESIVE
Manufacturer (Section D)
COHERA MEDICAL INC
227 fayetteville st
raleigh NC 27601
MDR Report Key6635620
Report Number3012970114-2017-00002
Device Sequence Number475597
Product Code PJK
UDI-Device IdentifierM690TG100US0
UDI-PublicM690TG100US0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberTG100US
Device Lot NumberCM0332
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;